Blood Pressure Home > Diovan and Erectile Dysfunction
People may experience side effects while taking Diovan. Erectile dysfunction or impotence occurs in less than 1 percent of people who take the drug. Because of how uncommonly impotence has been reported with Diovan and how common it is within the general population, it is difficult to tell whether the impotence is caused by the medication, other factors, or a combination of both. If, during treatment with Diovan, sexual side effects become bothersome, be sure talk with your healthcare provider.
An Overview of Diovan and Erectile DysfunctionDiovan® (valsartan) is an angiotensin II receptor blocker (ARB for short) that is used to treat high blood pressure and congestive heart failure, as well as to improve survival following a heart attack. As with any medication, Diovan has some possible side effects. Some of these side effects can affect a person's sexual well-being. In the case of Diovan, sexual side effects that have been reported include erectile dysfunction. Erectile dysfunction is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, erectile dysfunction is the repeated inability to get or keep an erection firm enough for sexual intercourse. Erectile dysfunction is also known as ED for short, or impotence.
In clinical studies documenting side effects with Diovan, erectile dysfunction was reported in less than 1 percent of people taking the drug. Given how uncommonly this condition was reported and how common it is within the general population, it is difficult to tell whether this side effect is due to the medication, other factors, or a combination of both.
Suggestions for Erectile Dysfunction During Treatment With DiovanIt is impossible for your healthcare provider to know whether you will develop any sexual side effects while taking Diovan. Also, if a person does develop sexual side effects, such as erectile dysfunction, it is difficult to know whether another condition or Diovan itself causes these problems.
But if, during treatment with Diovan, sexual side effects occur, be sure to talk with your healthcare provider. He or she may be able to diagnose the cause of your symptoms. There are also treatments, such as a medication for erectile dysfunction, which he or she can recommend. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your erectile dysfunction, he or she may recommend trying another medicine for your high blood pressure or congestive heart failure.